MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05150135
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Codes Occlusion (1984); Patient Problem/Medical Problem (2688)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an evercross pta balloon to treat a severely calcified, slightly tortuous lesion, with 80% stenosis, in the mid distal left superficial femoral artery(sfa).The artery diameter and lesion length were reported to be 6mm & 130mm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped with no issues identified.A 6fr non-medtronic sheath and a 0.035 non-medtronic guidewire were used with no embolic protection.The device was inflated with a non-medtronic inflation device to 8atm.The device did pass through a previously deployed stent and no resistance was encountered nor excessive force used on advancing the device to the target lesion.The evercross balloon ruptured on first inflation.Difficulties were experienced in removing the balloon so the patient was transferred to surgery for a femoral bypass as the vessel was occluded due to the device rupture.
 
Additional Manufacturer Narrative
Additional information: the evercross pta balloon was used for post-dilation following successful implant of an everflex entrust.The evercross balloon was removed from the stent and then reinserted in the deployed stent (deflated) to use for a wire exchange.The balloon became stuck after wire exchange, inflation was attempted resulting in balloon rupture.All fragments of the evercross were removed the patient¿s vessel.Patient is doing well post-surgery.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the customer provided two photos of the evercross catheter post-procedure.Both photos are of the same device, but at different angles.The first photo provided focused on the balloon segment of the evercross catheter.It appears the balloon is filled with red biologics and is condensed/compressed in a distal direction.The photo of the balloon in its current state is consistent with a radial fracture of the balloon.The photo also shows a fractured everflex entrust stent.The stent struts were closed around the exterior of the evercross balloon.The portions of the stent which stretched out from the balloon showed fractured ends of the stent struts.The second photo, at a different angle, shows the distal and proximal end of the evercross catheter segment.The photo shows a loaded gray guidewire.The entire evercross catheter was not included the photo.The catheter shaft was likely cut or fractured proximal to the balloon segment.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8477362
Report Number2183870-2019-00155
Device Sequence Number16398619
Product Code LIT
UDI-Device Identifier00821684061527
UDI-Public00821684061527
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Catalogue NumberAB35W05150135
Device Lot NumberA472922
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer04/10/2019
07/15/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/03/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;